|Restarting Treatment for KS
Apr 20, 2003
I have been treated for KS, last treatment was Aug. 2002. It appears it is reoccuring. I am on HIV meds, viral load is detectable at 750 copies. CD4 count is 500's. VL has been undetectable - seems to go back and forth no matter how rigorous I am with taking meds at the right time.
I have been treated with Taxol with good success (Doxil didn't really work). However I wonder if I need to have a higher dose this time around and/or a second opinion on treatment. Any thoughts?
Response from Dr. Dezube
What you are describing is NOT unusual. Many of my KS patients, who have been treated with chemotherapy, often need to re-start chemotherapy from time to time. I usually give 4-6 cycles of chemotherapy, then take a break. Sometimes a patient's KS does not recur, other times it recurs after a time period such as yours (August to April, 8 months), and other times it recurs right a way. Depending upon your geograhic location, you could potentially be a candidate for a clinical trial of angiogenesis inhibitors. These are investigational agents which may prevent the KS from recurring. Lastly, in general I do NOT recommend higher doses. With chemotherapy, as you increase the dose, you often get no better response, but you do get more toxicity.
How far advanced is my friend's cancer and HIV?
abnormal PAP smear and HPV disease
- Blisters After Rubbing Vagina Worried I Have HIV
- Erectile Dysfunction After Anal Sex Without Condom Does It Mean I Have HIV
- Flaky Skin After Nipple Biting Worried I Have HIV
- Tingling Lips After Kissing Cut On Lip Worried I Have HIV
- Can Vaginitis Cause Vaginal Sores?
- Can You Get Genital Warts From Masturbating With A Wart On Your Hand?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.